MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE HFX SIZE #2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE HFX SIZE #2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6077-0230
Medical Device Problem Codes Loss of Osseointegration (2408); Migration (4003)
Health Effect - Clinical Codes Injury (2348); Inadequate Osseointegration (2646)
Date of Event 03/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding subsidence involving an accolade stem was reported.The event was confirmed by medical review.Method & results: product evaluation and results: visual, dimensional, functional inspection, and material analysis were not performed as the item was not returned.Clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: ¿in this (b)(6) patient, failure to gain biologic fixation with early post­ operative evidence of stem subsidence progressed to further subsidence resulting in impingement of the host femoral neck and the unitrax head, which ultimately resulted in disassociating it from the trunnion.Subsequent revision to a cemented stem construct will prevent a recurrence of this scenario.Examination of the explanted components would confirm this mechanism and rule out factors associated with implant manufacturing or materials as contributing to this event.¿ product history review: review of the product history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review there have been no other events for this lot.Conclusions: the event of subsidence was confirmed by the clinician¿s review.The clinician¿s review stated, ¿in this (b)(6) patient, failure to gain biologic fixation with early post­operative evidence of stem subsidence progressed to further subsidence resulting in impingement of the host femoral neck and the unitrax head, which ultimately resulted in disassociating it from the trunnion.Subsequent revision to a cemented stem construct will prevent a recurrence of this scenario.Examination of the explanted components would confirm this mechanism and rule out factors associated with implant manufacturing or materials as contributing to this event.¿.
 
Event or Problem Description
It was reported by patient's attorney that the patient was implanted with a stryker hip system and underwent revision surgery.Update: on (b)(6) 2017 a right hip hemiarthroplasty revision and removal of femoral head and reimplantation of a bipolar hip arthroplasty was performed for a pre-operative diagnosis of "failed right hip hemiarthroplasty.With right hip disassociation from unitrax head component.And possible loosening.In this (b)(6) patient, failure to gain biologic fixation with early post­operative evidence of stem subsidence progressed to further subsidence resulting in impingement of the host femoral neck and the unitrax head, which ultimately resulted in disassociating it from the trunnion.

Brand Name
ACCOLADE HFX SIZE #2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7823064
Report Number0002249697-2018-02691
Device Sequence Number1536017
Product Code LPH
UDI-Device Identifier07613327021189
UDI-Public07613327021189
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue Number6077-0230
Device Lot NumberM000WH
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2018
Initial Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight95